Aa
Aa
A
A
A
Close
Avatar universal

brown flaky discharge, due for my period, protected sex???

(i'm 20 years old)
for 6 days now I have had this brown flaky discharge coming out of my vagina...when I wipe it's dark brown, and it comes out flaky when I pee. I've gotten this before, but just for one day before my period. My period is due any time between the 24th and 29th (today is the 25th), so I'm not completely freaking out yet, but this stuff is really strange! WHAT IS IT?? am i pregnant? is this a new period?? I've looked on soooo many sites and found nothing, some say it's implantation bleeding or a miscarriage. However, I have NO other symptoms!! I don't have cramps, itchiness, nothing! Literally just this brown flaky discharge and no period! For a second last night I thought I had some red flow, but nothing since. What is this stuff? Is it cause for concern? I know brown blood is usually old blood, but it's been 6 days AND it's all in flakes.
I have been taking the birth control pill (RELIGIOUSLY...never missed a day, the only fluctuation is whether I take it at 9am or noon) for about 6-7 months now. My boyfriend and I use a condom every single time, we have never had unprotected sex, so there should be a 0.001% chance I'm pregnant.
PLEASE someone anyone have an answer lmao...if I'm pregnant the universe is hella hella cruel because I have NEVER had unprotected sex once in my life...I've been on the pill and used a condom every single time.
3 Responses
134578 tn?1614729226
COMMUNITY LEADER
It sounds like breakthrough bleeding from your pill, that doesn't leave the uterus very soon, so it has a chance to lie around and break up. By flaky, I assume you don't mean like coconut flakes, but moist and sort of grainy?
973741 tn?1342342773
COMMUNITY LEADER
Yes, agree. That sounds like either old blood expelling or break through bleeding.  I wouldn't be too concerned as this sounds like something that happens. The pill 'can' fail but that usually happens when someone doesn't take it correctly so wouldn't assume that.  If you have other strange things, worry more but am guessing this is just a fluke.  
134578 tn?1614729226
COMMUNITY LEADER
The other thing, though, is that if you are pretty sure breakthrough bleeding is what is going on, if the hormone load from the birth-control pill you are on is too light (and that causes breakthrough bleeding), there is the possibility that it is also not enough to keep you from ovulating. So, call your doc who prescribed the pill, and say you are having spotting, and ask if possibly you need a different bcp with a slightly higher hormone level. In the meantime, don't forget to use condoms! All the pills' instructions warn that if you begin to have bleeding mid-cycle, to treat the month as though you are not protected by the pill and use an alternate form of protection.
Have an Answer?

You are reading content posted in the Women's Health Community

Didn't find the answer you were looking for?
Ask a question
Popular Resources
STDs can't be transmitted by casual contact, like hugging or touching.
Syphilis is an STD that is transmitted by oral, genital and anal sex.
Normal vaginal discharge varies in color, smell, texture and amount.
Bumps in the genital area might be STDs, but are usually not serious.
Chlamydia, an STI, often has no symptoms, but must be treated.
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.